Alert archive / California / Wind Advisories in 2008
Wind Advisory 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jan 3, 2008, 9:29 AM PST for 8 counties in California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2008, 9:29 AM PST (17:29 UTC)
- Expired
- Jan 3, 2008, 4:00 PM PST
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 28 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 5.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 031729 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 929 AM PST THU JAN 3 2008 ...DAMAGING WINDS THIS AFTERNOON THROUGH FRIDAY AFTERNOON ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS... .TWO STRONG PACIFIC STORMS WILL MOVE INTO NORTHERN AND CENTRAL CALIFORNIA THIS AFTERNOON THROUGH FRIDAY AFTERNOON. THE FIRST SYSTEM WILL BRING SOUTH TO SOUTHEAST WINDS 20 TO 40 MPH WITH GUSTS TO 55 MPH THROUGH TONIGHT...MAINLY ALONG THE COAST AND IN THE HILLS. THE SECOND...MORE POWERFUL SYSTEM WILL BRING EVEN STRONGER WINDS TO NORTHERN AND CENTRAL CALIFORNIA. WINDS ALONG THE COAST AND VALLEYS WILL INCREASE TONIGHT TO 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS IN THE HILLS ABOVE 1000 FEET COULD POSSIBLY GUST TO HURRICANE FORCE...75 MPH ON FRIDAY. WINDS WILL DECREASE FRIDAY EVENING. CAZ511-512-517-518-040130- /O.NEW.KMTR.WI.Y.0001.080103T1729Z-080104T0000Z/ /O.CON.KMTR.HW.W.0001.080104T0000Z-080105T0000Z/ EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 929 AM PST THU JAN 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY. SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH THE AFTERNOON. THE SECOND...MORE POWERFUL SYSTEM WILL BRING EVEN STRONGER WINDS TO NORTHERN AND CENTRAL CALIFORNIA. BY TONIGHT...WINDS ALONG THE COAST AND VALLEYS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS IN THE HILLS ABOVE 1000 FEET COULD POSSIBLY GUST TO HURRICANE FORCE...75 MPH ON FRIDAY. WINDS WILL DECREASE FRIDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ006-505-507-509-040130- /O.NEW.KMTR.WI.Y.0001.080103T1729Z-080103T2000Z/ /O.CON.KMTR.HW.W.0001.080103T2000Z-080105T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST- 929 AM PST THU JAN 3 2008 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY UNTIL 4 PM PST FRIDAY. SOUTH TO SOUTHEAST WINDS ALONG THE COAST AND IN THE NORTH BAY HILLS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH CONTINUE THROUGH THIS AFTERNOON. THE SECOND...MORE POWERFUL SYSTEM WILL BRING EVEN STRONGER WINDS TO NORTHERN AND CENTRAL CALIFORNIA. WINDS ALONG THE COAST AND VALLEYS WILL INCREASE BY TONIGHT TO 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS IN THE HILLS ABOVE 1000 FEET COULD POSSIBLY GUST TO HURRICANE FORCE...75 MPH ON FRIDAY. WINDS WILL DECREASE FRIDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ506-508-510-513>516-040130- /O.CON.KMTR.HW.W.0001.080104T0000Z-080105T0000Z/ NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 929 AM PST THU JAN 3 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY. SOUTH TO SOUTHEAST WINDS WILL INCREASE LATE THIS AFTERNOON TO 20 TO 35 MPH WITH GUSTS TO 55 MPH...AND WILL CONTINUE THROUGH THIS AFTERNOON. THE SECOND...MORE POWERFUL SYSTEM WILL BRING EVEN STRONGER WINDS TO NORTHERN AND CENTRAL CALIFORNIA. BY TONIGHT...WINDS ALONG THE COAST AND VALLEYS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS IN THE HILLS ABOVE 1000 FEET COULD POSSIBLY GUST TO HURRICANE FORCE...75 MPH ON FRIDAY. WINDS WILL DECREASE FRIDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS76 KMTR 032018 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1218 PM PST THU JAN 3 2008 ...DAMAGING WINDS THIS AFTERNOON THROUGH FRIDAY AFTERNOON ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS... .TWO STRONG PACIFIC STORMS WILL MOVE INTO NORTHERN AND CENTRAL CALIFORNIA THIS AFTERNOON THROUGH FRIDAY AFTERNOON. THE FIRST SYSTEM WILL BRING SOUTH TO SOUTHEAST WINDS 20 TO 40 MPH WITH GUSTS TO 55 MPH THROUGH TONIGHT...MAINLY ALONG THE COAST AND IN THE HILLS. THE SECOND...MORE POWERFUL SYSTEM WILL BRING EVEN STRONGER WINDS TO NORTHERN AND CENTRAL CALIFORNIA. WINDS ALONG THE COAST AND VALLEYS WILL INCREASE TONIGHT TO 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS IN THE HILLS ABOVE 1000 FEET COULD POSSIBLY GUST TO HURRICANE FORCE...75 MPH ON FRIDAY. WINDS WILL DECREASE FRIDAY EVENING. CAZ006-505-507-509-040430- /O.EXP.KMTR.WI.Y.0001.000000T0000Z-080103T2000Z/ /O.CON.KMTR.HW.W.0001.000000T0000Z-080105T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST- 1218 PM PST THU JAN 3 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. SOUTH TO SOUTHEAST WINDS ALONG THE COAST AND IN THE NORTH BAY HILLS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE TO INCREASE INTO THE EVENING. A SECOND...MORE POWERFUL SYSTEM WILL BRING EVEN STRONGER WINDS TO NORTHERN AND CENTRAL CALIFORNIA. TONIGHT...WINDS ALONG THE COAST AND VALLEYS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS IN THE HILLS ABOVE 1000 FEET COULD POSSIBLY GUST TO HURRICANE FORCE...75 MPH ON FRIDAY. WINDS WILL DECREASE FRIDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ511-512-517-518-040430- /O.CON.KMTR.HW.W.0001.080104T0000Z-080105T0000Z/ /O.CON.KMTR.WI.Y.0001.000000T0000Z-080104T0000Z/ EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 1218 PM PST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH THE AFTERNOON. THE SECOND...MORE POWERFUL SYSTEM WILL BRING EVEN STRONGER WINDS TO NORTHERN AND CENTRAL CALIFORNIA. BY TONIGHT...WINDS ALONG THE COAST AND VALLEYS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS IN THE HILLS ABOVE 1000 FEET COULD POSSIBLY GUST TO HURRICANE FORCE...75 MPH ON FRIDAY. WINDS WILL DECREASE FRIDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ506-508-510-513>516-040430- /O.CON.KMTR.HW.W.0001.080104T0000Z-080105T0000Z/ NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 1218 PM PST THU JAN 3 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY. SOUTH TO SOUTHEAST WINDS WILL INCREASE LATE THIS AFTERNOON TO 20 TO 35 MPH WITH GUSTS TO 55 MPH...AND WILL CONTINUE THROUGH THIS AFTERNOON. THE SECOND...MORE POWERFUL SYSTEM WILL BRING EVEN STRONGER WINDS TO NORTHERN AND CENTRAL CALIFORNIA. BY TONIGHT... WINDS ALONG THE COAST AND VALLEYS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS IN THE HILLS ABOVE 1000 FEET COULD POSSIBLY GUST TO HURRICANE FORCE...75 MPH ON FRIDAY. WINDS WILL DECREASE FRIDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 4:45 AM PST, 4 hours 44 minutes earlier.
Area forecast discussion, Jan 3, 4:45 AM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
445 AM PST THU JAN 3 2008
.DISCUSSION...RUNNING LATE AND WILL TRY AND KEEP THIS TO THE POINT.
IN GENERAL VERY LITTLE CHANGE FROM PREVIOUS FORECASTS AND THINKING.
HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING STARTING AT NOON ALONG
THE COAST FROM PIGEON POINT NORTHWARD AS WELL AS THE NORTH BAY HILLS.
THE WARNING GOES INTO EFFECT AT 4 PM FOR THE REST OF THE CWA...THIS
MAY BE A LITTLE EARLY BUT WANTING TO GIVE ADVANCE WARNING. THE NEXT
EIGHT HOURS OR SO COULD APTLY BE LABELED THE CALM BEFORE THE STORM.
IF YOU HAVENT TAKEN ACTION NOW SUCH AS TYING DOWN LOOSE ITEMS...
CLEARING GUTTERS...ETC NOW IS YOUR LAST CHANCE.
DOPPLER RADAR PICKING UP A FEW LIGHT RETURNS ALOFT THAT WILL ACT TO
MOISTEN THE LOWER LEVELS. CURRENT SATELLITE AND WATER VAPOR SHOWS
THAT THE FIRST FRONT OF INTEREST IS OUT NEAR 38N/130W. THIS IS ON
THE SOUTHERN PERIPHERY OF THE STORM NOW MOVING TOWARDS THE COAST OF
SOUTHERN CANADA. WATER VAPOR SHOWS THE SHORTWAVE OF INTEREST THAT
WILL DRIVE THE BOUNDARY TOWARDS THE NORCAL COAST BY ABOUT MIDDAY
TODAY. LATEST GFS/WRF AND RUC MODELS INDICATE STEADY LIGHT RAINS TO
BEGIN AROUND THIS TIME. A FEW PRE-FRONTAL SCOUT SHOWERS WILL BE
POSSIBLE AHEAD OF THIS. MODELS INDICATE THAT 60 KNOT WINDS ARE TO
DEVELOP JUST ABOVE THE BOUNDARY LAYER AS EARLY AS THIS AFTERNOON.
THEREFORE PUT THE HIGH WIND WARNING INTO EFFECT FROM PIGEON POINT
NORTHWARD ALONG THE COAST AS WELL AS THE NORTH BAY HILLS BEGINNING
AT NOON. NO DOUBT THE MAIN WIND EVENT WILL OCCUR WITH THE SECOND
SYSTEM LATER TONIGHT. THE REAL INTERESTING WEATHER LOOKS TO OCCUR
ROUGHLY FROM 06Z-20Z FRIDAY. DURING THIS PERIOD VERY STRONG WINDS
AND HEAVY RAIN WILL OCCUR. THE FRIDAY MORNING COMMUTE WILL BE
TREACHEROUS AT BEST. ONCE THE RAIN STARTS TONIGHT IT WILL BECOME
VERY HEAVY IN THE HILLS. MODELS INSIST THAT AROUND 18Z FRIDAY A
FINAL BURST OF VERY HEAVY RAIN SHOULD OCCUR...WITH RAINFALL RATES
ON THE ORDER OF INCHES PER HOUR IN THE HEAVIEST LOCATIONS. ITS NOTED
THAT NAM MODEL OUTPUT INDICATES NEARLY 20 MICROBARS OF LIFT AT 700
MB DURING THIS TIME...VERY IMPRESSIVE. SO NEEDLESS TO SAY THAT RAIN
RATES ALONE WILL CAUSE HYDRO ISSUES ACROSS THE REGION WITH MINOR
URBAN FLOODING LIKELY AS STORM DRAINS AND CULVERTS BACK-UP.
THE STRONG WINDS MAY BE OF GREATER CONCERN WITH ONE OF THE STRONGER
AND MORE WIDESPREAD WIND EVENTS THAT WEVE SEEN IN QUITE SOME TIME.
ANY WEAKENED TREES OR POWER LINES WILL BE SUSCEPTIBLE TONIGHT
THROUGH FRIDAY TO FALLING OVER. POWER OUTAGES SHOULD BE EXPECTED.
A COOL SHOWERY REGIME WILL CONTINUE OVER THE WEEKEND WITH LOWERING
SNOW LEVEL EVEN ACROSS THE BAY AREA. VERY LITTLE CHANGE TO THE
EXTENDED GRID PACKAGE.
FINALLY...FOLKS PLANNING TRAVEL TO THE SIERRA SHOULD PLAN
ACCORDINGLY. TRAVEL TO AND FROM THERE WILL BE NEAR IMPOSSIBLE BY
THIS EVENING. IT WOULD SEEM LIKELY THAT ALL THE TRANS-SIERRA PASSES
WILL BE CLOSED FOR LONG PERIODS OF TIME FOR THE NEXT SEVERAL DAYS.
EVEN FOLKS PLANNING ACTIVITIES IN THE BAY AREA HILLS SHOULD PLAN
FOR SEVERE WINTER WEATHER CONDITIONS.
&&
.AVIATION...CLOUDS ARE INCREASING AS A COLD FRONT APPROACHES THE
BAY AREA TERMINALS. MVFR CONDITIONS ARE CURRENTLY BEING REPORTED AT
SFO...OAK AND STS. TERMINALS TO THE SOUTH WILL MAINTAIN VFR
CONDITIONS THROUGH 00Z AT WHICH POINT CIGS WILL BECOME MVFR.
SOUTHERLY WINDS WILL BE AN ISSUE FOR ALL SAN FRANCISCO BAY TERMINALS
THIS AFTERNOON AND ARE EXPECTED TO BE REACH 25 KTS WITH GUSTS INTO
THE MID 30S. THE DISTRICT WILL ALSO SEE MODERATE TO HEAVY RAIN
BEGINNING EARLY THIS AFTERNOON AND LASTING THROUGH TOMORROW.
&&
.MARINE...A HIGH SURF ADVISORY HAS BEEN ISSUED FOR ALL OF OUR
COASTLINE FOR THURSDAY AND FRIDAY. WAVE MODEL FORECASTS SHOW W-NW
SWELL INCREASING OVER THE NEXT THREE DAYS...PARTICULARLY ON SATURDAY
WHEN W-NW SWELL PEAK 28-30 FEET RANGE WITH PERIODS OF 16 SECONDS. IF
THE MODELS CONTINUE TO SHOW THIS HIGH SWELL IN LATER FORECASTS THEN
THE HIGH SURF ADVISORY WILL BE UPGRADED TO A WARNING AT A LATER TIME.
A COASTAL FLOOD WATCH HAS ALSO BEEN ISSUED FOR THIS TIME PERIOD AS
THE HIGH SURF...WINDS AND TIDES WILL LIKELY CAUSE COASTAL FLOODING
IN FLOOD-PRONE AREAS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA....GALE WARNING ALL WATERS BY THIS EVENING WITH ROUGH BAR.
.TDA....HIGH WIND WARNING ENTIRE SAN FRANCISCO AND MONTEREY
BAY AREAS THIS AFTERNOON THROUGH FRIDAY AFTERNOON.
....COASTAL FLOOD WATCH AND HIGH SURF ADVY THIS AFTERNOON
THROUGH FRI AFTERNOON FROM SONOMA COUNTY THRU MONTEREY
COUNTY.
&&
PUBLIC FORECAST: WALBRUN
AVIATION/MARINE: LARRY
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jan 3, 5:49 AM PST, 3 hours 40 minutes before
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
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 5:43 PM PST | Coastal Flood Watch | MTR | Alameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more | 43 hr |
| Jan 2, 5:43 PM PST | High Surf Advisory | MTR | Alameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more | 35 hr |
| Jan 3, 3:43 AM PST | High Wind Warning | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 41 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.